PDA

View Full Version : How long till you feel better??



Kjell
03-06-2013, 09:55 PM
Just curious Once you had a diagnosis and started the medication how long til you felt better, had energy, didn't itch all the time? I need a time frame to shot for.

Derrie
03-06-2013, 10:04 PM
What meds are you on? For me, it took about two months for me to notice that the Plaquenil was working. And even then, I didn't realize how well it was working until I had to stop it for a while. Because being off it was much worse!

For my pain medication -- amitriptyline -- it took about four days to feel the effect.

You have to be patient and take all this stuff a step at a time. Autoimmune diseases are a long haul-- there's no magic pill to make it all go away, but there are a number of pills that take us steps back in the direction of feeling more normal. But I can say that generally, for most people, the medications will help you feel better in some way.

Nonna
03-07-2013, 02:48 AM
Derrič is right, there is no magic pill. Feeling better comes in spurts. Flares drag you down. Think of Lupus as a roller coaster with its ups and downs. But remember what the Grandmother in the movie "Parenthood" said " Life is like a roller coaster with its ups and down, it would be boring without one." We have to adjust to a new way of thinking. A new life style! Just try your best not to let the valleys get you down.

tgal
03-07-2013, 08:21 AM
If they put you in plaquenil it can take between 3-6 months for the plaquenil to begin working at its full strength. Also remember that each person is differe t and sometimes it takes more than one medicine to get a flare under control. They add meds 1 by one to see what works because they want to give you the least amount possible.

As everyone else said. There is no magic pill or no set time frame. Boy it would be nice if there were!

Kjell
03-07-2013, 09:44 AM
I know nobody can tell me an exact time frame. And I'm discovering there is no magic pill.. I'm just looking for hope in reading other peoples experiences. I was started on Plaquenil, 2 months ago, then added, Imuran and a small dose of Prednisone about 17 days ago. I was also on a steroid cream for 2 weeks. I don't feel any improvement, and my rash has worsen. It has now turned into little blisters all over my back, legs, arms and hands. They burn and itch and look and feel sun burnt. My body aches like I've been working out and I'm tired. I sleep 10 plus hours a day and yet I'm tired. I just need to hear people tell me that they were better in 2 month or 3 months so I have some thing to look forward too. Right now it just seems like it's never going to end, and that's so depressing. This didn't happen to me over years or months of trying to get a diagnosis.. It just attacked me when I got a major sinus infection, that was destroying the bone between my sinus and brain, and causing unbelievable pain. It was my First sinus infection and it ended up being a big scary deal.. I think the infection triggered the lupus and just never settled down. So in reality this all feels like it just hit me from no where..

Mica
03-07-2013, 10:29 AM
There is no time frame, it all depends on what combination of treatment works best for you. Like years ago I got better in like 6 months but it was still a slow incline or I could relapse and then bounce right back in like 2 weeks. Right now I have been in a relapse for like 2 years and haven't gotten better. It all depends like I said. Lupus is unpredictable and if you follow your doctors instruction there should be some kind of difference. And it feels like that for all of us. Your not alone its frustrating and frankly depressing when we don't get better.

Nicole
03-07-2013, 08:12 PM
Hi Kjell,

I read this thread with interest because I wonder the same thing. If we hear a hundred stories about what it was like for some people in the beginning maybe we would see a trend or find someone who seems like they experience Lupus like us.

I have had Lupus symptoms for just over a year andwas diagnosed in July. I have spent so much time trying to figure out what Lupus means for me. So far I have only been on plaquenil. It has helped my joint pain and rashes but I am still very tired, feel flu-ish everyday and my stamina is getting worse. I thought I would have felt better by now. Maybe I need more drugs I don't know. I had no idea I could feel this bad for do long and just hope it will get better.

I know no one can predict how lupus will be for us but hearing others stories can provide insight and hope. Wishing you all had a good day :)

ItsLupus2007
03-08-2013, 07:08 AM
If you have not shown/told the Dr about the blistering you need to contact them. If you are on meds for this but it is worsening they need to be aware of this also in case there needs to be an adjustment to something or discontinuation. If it were only one sided and site specific(followed a nerve path etc)I would almost wonder about shingles but the way you are describing makes me doubt it.

I would contact the Dr and let them know that the blistering is worse and fatigue is really bad. I am really sorry to hear about the sinus issue. I suffer from them all the time and it is pure misery. I hate the heat being on in my house,going out and smelling perfumes and colognes and store heat and light*ugh* Horrid.

Put a call in to the dr and see if they can offer any suggestions. If it is worsening they need to know and hopefully can at least get you more comfortable as what you are describing sounds like pure misery.

I hope you get some relief soon.

jmail
03-08-2013, 03:16 PM
... I don't feel any improvement, and my rash has worsen. It has now turned into little blisters all over my back, legs, arms and hands. They burn and itch and look and feel sun burnt. My body aches like I've been working out and I'm tired. I sleep 10 plus hours a day and yet I'm tired...

Like ItsLupus2007 says, you need to get back to the doc. I had a "rash" that started on my face, neck and chest, looking like the measles. It kept spreading, and then I couldn't breath properly. I went to the ER. They haven't a clue how to treat a person with lupus. The "rash" bumps became sores, and then they grew in size. Next thing I know, it's covering practically all of me, and the sores are "growing" into each other. Neeless to say, it caused me all sorts of grief. I had the rash and its after-effects for over 6 weeks. I learned the meaning of the word "pruritic", which I wish I didn't. None of the docs would concur as to what caused my rash. One said an allergic reaction to meds, another said it was a liver reaction, and the rheumy said it was a bad lupus flare. Sun light and flourescent light can and do cause me to "rash" up really badly anymore, and I have to be *very* careful, using baby sun screen daily (when I remember to use it... tic). For now, you might need to get some more of that steroid creme with some menthol and other things in it, so that you can get the itch down. You def don't wanna scratch the rash into open sores.

Like the others have said, it can take a while to get things under control, and once you learn how to "handle" your disease, you get used to your restrictions (sort of). But get some medical advice on that rash.

Kjell
03-08-2013, 09:06 PM
Thank you for all the replies. I am seeing my dr on Thursday and the dermatologist on Tuesday. I'm not sure what's going to happen. I picked up a copy of my labs today and my blood work was off. Not sure if they will take me off the Imuran, cuz things were too low or if that's the meds are suppose to do.. I took pictures of the rash, in the off chance it clears up before I get in. And I really do like hearing story's about what works for people. It's nice to be able to vent , but more importantly for me, I'm looking for that hope.. To have something to strive for.. Thanks everyone for your help tho..

tgal
03-09-2013, 11:00 AM
You are in a big flare and they suck. There may be other issues going on too. I agree about calling the doc. One on the things I noticed is that you are on humera. If there is any kind on infection going on or if you happen to have a cold/flu you have to stop that drug because it lowers your immune system and can make it worse. It's one reason you have to be so careful about staying away from sick people when taking MTX. humera and those kinds of drugs.

PLEASE talk to your doctor soon. It is very important!

Kjell
03-09-2013, 04:14 PM
Thank you.. And yes the Imuran has already after only 1 week made my labs below normal for my RBC, Hct, lymphocytes and monocytes.. A few things were higher than normal, but honestly I haven't been back to the dr yet so I don't know what any of that means. This is just my copy. I'll see him on Thursday tho.